Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 560, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 13, 2016, 12:39 AM CDT for Wichita County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2016, 12:39 AM CDT (05:39 UTC)
- Expired
- Sep 13, 2016, 1:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wichita County, KS
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
683
WUUS53 KGLD 130539
SVRGLD
KSC203-130615-
/O.NEW.KGLD.SV.W.0560.160913T0539Z-160913T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1239 AM CDT TUE SEP 13 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 115 AM CDT
* AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
OF LEOTI...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARIENTHAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3833 10140 3861 10125 3863 10113 3842 10113
3826 10123 3826 10124
TIME...MOT...LOC 0539Z 200DEG 23KT 3834 10131
HAIL...1.00IN
WIND...60MPH
$$
JN1 follow-up statement
546
WWUS53 KGLD 130600
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
100 AM CDT TUE SEP 13 2016
KSC203-130615-
/O.CON.KGLD.SV.W.0560.000000T0000Z-160913T0615Z/
WICHITA KS-
100 AM CDT TUE SEP 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN WICHITA COUNTY...
AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LEOTI...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARIENTHAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3861 10125 3863 10113 3842 10113 3834 10118
3842 10135
TIME...MOT...LOC 0559Z 200DEG 23KT 3844 10126
HAIL...1.00IN
WIND...60MPH
$$
BULLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 12:36 AM CDT, 3 minutes earlier.
Area forecast discussion, Sep 13, 12:36 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1136 PM MDT MON SEP 12 2016 .SHORT TERM...(This evening through Tuesday) Issued at 126 PM MDT Mon Sep 12 2016 Cold front has cleared the forecast area with northerly winds gradually diminishing and showers/thunderstorms exiting to the east. Next round of showers will move in from the southwest mainly after midnight with shortwave trough embedded in the upper flow. MUCAPE is non-zero so can't totally rule out an isolated thunderstorm. This activity will persist through most of the day on Tuesday. Total QPF for the event will generally be between a tenth and a quarter of an inch. Temperatures on Tuesday will probably be held in check due to the clouds/showers so will continue with the cooler side of guidance. .LONG TERM...(Tuesday night through Monday) Issued at 147 PM MDT Mon Sep 12 2016 The beginning part of the long term period is expected to be wet. This is due to southwesterly flow into the region caused by a deep closed low over the western CONUS. Precipitation chances are anticipated Tuesday night through Thursday night, after that the models start to differ drastically so certainties plummet. Tuesday night, southwest flow into the region brings an abundance of moisture. Due to the cloud cover during the day and little to no daytime heating to create any instability, showers/rain are only expected. Wednesday, the low pressure to the west continues to slowly move east towards the region. Southwest flow persists bringing continued precipitation chances. Thursday brings a change. A cold front will move through the region during the day. This will be a major uplifting mechanism and with an abundance of moisture and favorable CAPE and shear values, storms are possible. On Friday, the closed low breaks apart but the tough is still present from the Dakotas all the way down to California. Dry conditions are expected in the wake of the front and southwest flow looks to be temporarily cut off during portions of the day. Therefore, moisture will be lacking. For Saturday, the weak ridge to the east of the region looks to move just a little west. This helps set up the upper level flow to bring southwest flow back to the region. So, slight chances for precipitation will be possible. The remainder of the period has major discrepancies between the models. Therefore there are too many uncertainties to say what will happen exactly. Temperatures are expected to be in the 70s for the majority of the period. Some locations may reach the low 80s on Thursday, Sunday and Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1133 PM MDT Mon Sep 12 2016 For Kgld...mvfr conditions will continue until 12z when ifr conditions are expected. In the last 6 hours of the period, lifr conditions are currently expected. For Kmck...it will be vfr until 09z when mvfr conditions are expected. Those mvfr conditions will remain through the rest of the period. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...CLT AVIATION...BULLER
Hazardous weather outlook, Sep 12, 11:34 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT MON SEP 12 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1034 AM MDT MON SEP 12 2016 /1134 AM CDT MON SEP 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 13, 12:16 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1216 AM CDT TUE SEP 13 2016 KSZ042-130545- WICHITA KS- 1216 AM CDT TUE SEP 13 2016 ...SPECIAL WEATHER STATEMENT... AT 1216 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MODOC...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYDIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3827 10139 3842 10113 3826 10113 3826 10138 TIME...MOT...LOC 0516Z 228DEG 25KT 3829 10119 JN
Special weather statement, Sep 13, 12:27 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1127 PM MDT MON SEP 12 2016 KSZ041-130600- GREELEY KS- 1127 PM MDT MON SEP 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREELEY COUNTY UNTIL MIDNIGHT MDT... AT 1126 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HORACE...OR NEAR TRIBUNE...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRIBUNE AND HORACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3838 10178 3849 10195 3865 10174 3849 10157 TIME...MOT...LOC 0526Z 222DEG 6KT 3848 10180 JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 12:16 AM CDT | Special Weather Statement | GLD | Wichita | 29 min |
| Sep 13, 12:24 AM CDT | Severe Thunderstorm Warning | GLD | Wichita | 21 min |
| Sep 13, 12:27 AM CDT | Special Weather Statement | GLD | Greeley | 33 min |
| Sep 13, 1:03 AM CDT | Special Weather Statement | GLD | Wichita | 27 min |
| Sep 13, 1:16 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 44 min |
| Sep 13, 2:11 AM CDT | Special Weather Statement | GLD | Gove | 34 min |
| Sep 13, 2:16 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 11 min |
| Sep 13, 2:36 AM CDT | Special Weather Statement | GLD | Sheridan | 39 min |
| Sep 13, 2:44 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 31 min |
| Sep 13, 3:05 AM CDT | Special Weather Statement | GLD | Sheridan | 40 min |
| Sep 13, 3:58 AM CDT | Special Weather Statement | GLD | Norton | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.